Alert archive / New York / Blowing Snow Advisories in 2007

Blowing Snow Advisory 2, NWS Buffalo, NY

March 6, 200714 counties in New York

NWS Buffalo, NY issued this blowing snow advisory at Mar 6, 2007, 4:29 AM EST for 14 counties in New York. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2007, 4:29 AM EST (09:29 UTC)
Expired
Mar 6, 2007, 9:00 AM EST
In force
5 hr
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Cattaraugus County, NY, Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 69 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 9.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2007-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2007-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 060929
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
429 AM EST TUE MAR 6 2007

NYZ003>006-061400-
/O.CAN.KBUF.SB.Y.0001.000000T0000Z-070306T1200Z/
/O.NEW.KBUF.BS.Y.0002.070306T0929Z-070306T1400Z/
/O.CON.KBUF.WC.Y.0005.000000T0000Z-070306T1700Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO
429 AM EST TUE MAR 6 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...
...BLOWING SNOW ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A BLOWING SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE
SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

SNOWFALL WILL NOT BE A REAL FACTOR TODAY BUT WINDS GUSTS OF 30 TO
35 MPH FOR AWHILE THIS MORNING WILL CONTINUE TO CAUSE POOR
VISIBILITIES IN BLOWING AND DRIFTING SNOW IN OPEN AREAS. NEW
SNOWFALL WILL LIKELY BE AN INCH OR SO WITH UP TO 3 POSSIBLE
ACROSS WAYNE AND NORTHERN CAYUGA COUNTIES.

IF YOU WILL BE TRAVELING ACROSS THE REGION ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. MANY ACCIDENTS WERE REPORTED YESTERDAY AND
OVERNIGHT DUE TO SUDDEN VISIBILITY CHANGES ON RURAL OPEN HIGHWAYS.

WIND CHILLS WILL BE AS LOW AS 15 TO 24 BELOW THIS MORNING. THIS
MEETS ADVISORY CRITERIA. YOU SHOULD DRESS IN LAYERED CLOTHING AND
HAVE AS LITTLE FLESH EXPOSED AS POSSIBLE TO PREVENT FROST BITE.

$$

NYZ001-002-010>014-019>021-085-061400-
/O.CAN.KBUF.SB.Y.0001.000000T0000Z-070306T1200Z/
/O.NEW.KBUF.BS.Y.0002.070306T0929Z-070306T1400Z/
/O.CON.KBUF.WC.Y.0005.000000T0000Z-070306T1700Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
429 AM EST TUE MAR 6 2007

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...
...BLOWING SNOW ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A BLOWING SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE
SNOW AND BLOWING SNOW ADVISORY HAS BEEN CANCELLED. A WIND CHILL
ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

SNOWFALL WILL NOT BE A REAL FACTOR TODAY BUT WINDS GUSTS OF 30 TO
35 MPH FOR AWHILE THIS MORNING WILL CONTINUE TO CAUSE POOR
VISIBILITIES IN BLOWING AND DRIFTING SNOW IN OPEN AREAS. NEW
SNOWFALL WILL LIKELY BE AN INCH OR SO WITH UP TO 3 POSSIBLE
ACROSS WAYNE AND NORTHERN CAYUGA COUNTIES.

IF YOU WILL BE TRAVELING ACROSS THE REGION ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. MANY ACCIDENTS WERE REPORTED YESTERDAY AND
OVERNIGHT DUE TO SUDDEN VISIBILITY CHANGES ON RURAL OPEN HIGHWAYS.

WIND CHILLS WILL BE AS LOW AS 15 TO 24 BELOW THIS MORNING. THIS
MEETS ADVISORY CRITERIA. YOU SHOULD DRESS IN LAYERED CLOTHING AND
HAVE AS LITTLE FLESH EXPOSED AS POSSIBLE TO PREVENT FROST BITE.

$$

NYZ007-008-061700-
/O.CON.KBUF.WC.Y.0005.000000T0000Z-070306T1700Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
429 AM EST TUE MAR 6 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

WIND CHILLS WILL BE AS LOW AS 20 TO 29 BELOW THIS MORNING. THIS
MEETS ADVISORY CRITERIA. YOU SHOULD DRESS IN LAYERED CLOTHING AND
HAVE AS LITTLE FLESH EXPOSED AS POSSIBLE TO PREVENT FROST BITE.

$$

SAGE
2 follow-up statements
000 
WWUS41 KBUF 060935
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
435 AM EST TUE MAR 6 2007

NYZ003>006-061400-
/O.CON.KBUF.BS.Y.0002.000000T0000Z-070306T1400Z/
/O.CON.KBUF.WC.Y.0005.000000T0000Z-070306T1700Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO
435 AM EST TUE MAR 6 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

SNOWFALL WILL NOT BE A REAL FACTOR TODAY BUT WINDS GUSTS OF 30 TO
35 MPH FOR AWHILE THIS MORNING WILL CONTINUE TO CAUSE POOR
VISIBILITIES IN BLOWING AND DRIFTING SNOW IN OPEN AREAS. NEW
SNOWFALL WILL LIKELY BE AN INCH OR SO WITH UP TO 3 POSSIBLE
ACROSS WAYNE AND NORTHERN CAYUGA COUNTIES.

IF YOU WILL BE TRAVELING ACROSS THE REGION ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. MANY ACCIDENTS WERE REPORTED YESTERDAY
AND OVERNIGHT DUE TO SUDDEN VISIBILITY CHANGES ON RURAL OPEN
HIGHWAYS.

WIND CHILLS WILL BE AS LOW AS 15 TO 24 BELOW THIS MORNING. THIS
MEETS ADVISORY CRITERIA. YOU SHOULD DRESS IN LAYERED CLOTHING AND
HAVE AS LITTLE FLESH EXPOSED AS POSSIBLE TO PREVENT FROST BITE.

$$

NYZ001-002-010>014-019>021-085-061400-
/O.CON.KBUF.BS.Y.0002.000000T0000Z-070306T1400Z/
/O.CON.KBUF.WC.Y.0005.000000T0000Z-070306T1700Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
435 AM EST TUE MAR 6 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

SNOWFALL WILL NOT BE A REAL FACTOR TODAY BUT WINDS GUSTS OF 30 TO
35 MPH FOR AWHILE THIS MORNING WILL CONTINUE TO CAUSE POOR
VISIBILITIES IN BLOWING AND DRIFTING SNOW IN OPEN AREAS. NEW
SNOWFALL WILL LIKELY BE AN INCH OR SO WITH UP TO 3 POSSIBLE
ACROSS WAYNE AND NORTHERN CAYUGA COUNTIES.

IF YOU WILL BE TRAVELING ACROSS THE REGION ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. MANY ACCIDENTS WERE REPORTED YESTERDAY
AND OVERNIGHT DUE TO SUDDEN VISIBILITY CHANGES ON RURAL OPEN
HIGHWAYS.

WIND CHILLS WILL BE AS LOW AS 15 TO 24 BELOW THIS MORNING. THIS
MEETS ADVISORY CRITERIA. YOU SHOULD DRESS IN LAYERED CLOTHING AND
HAVE AS LITTLE FLESH EXPOSED AS POSSIBLE TO PREVENT FROST BITE.

$$

NYZ007-008-061700-
/O.CON.KBUF.WC.Y.0005.000000T0000Z-070306T1700Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
435 AM EST TUE MAR 6 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

WIND CHILLS WILL BE AS LOW AS 20 TO 29 BELOW THIS MORNING. THIS
MEETS ADVISORY CRITERIA. YOU SHOULD DRESS IN LAYERED CLOTHING AND
HAVE AS LITTLE FLESH EXPOSED AS POSSIBLE TO PREVENT FROST BITE.

$$

SAGE
000 
WWUS41 KBUF 060959 CCA
WSWBUF

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
458 AM EST TUE MAR 6 2007

NYZ003>006-061400-
/O.CON.KBUF.BS.Y.0002.000000T0000Z-070306T1400Z/
/O.CON.KBUF.WC.Y.0005.000000T0000Z-070306T1700Z/
MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-
INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN...
OSWEGO
458 AM EST TUE MAR 6 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

SNOWFALL WILL NOT BE A REAL FACTOR TODAY BUT WINDS GUSTS OF 30 TO
35 MPH FOR AWHILE THIS MORNING WILL CONTINUE TO CAUSE POOR
VISIBILITIES IN BLOWING AND DRIFTING SNOW IN OPEN AREAS. NEW
SNOWFALL WILL LIKELY BE AN INCH OR SO WITH UP TO 3 POSSIBLE
ACROSS WAYNE AND NORTHERN CAYUGA COUNTIES.

IF YOU WILL BE TRAVELING ACROSS THE REGION ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. MANY ACCIDENTS WERE REPORTED YESTERDAY
AND OVERNIGHT DUE TO SUDDEN VISIBILITY CHANGES ON RURAL OPEN
HIGHWAYS.

WIND CHILLS WILL BE AS LOW AS 15 TO 24 BELOW THIS MORNING. THIS
MEETS ADVISORY CRITERIA. YOU SHOULD DRESS IN LAYERED CLOTHING AND
HAVE AS LITTLE FLESH EXPOSED AS POSSIBLE TO PREVENT FROST BITE.

$$

NYZ001-002-010>014-019>021-085-061400-
/O.COR.KBUF.BS.Y.0002.000000T0000Z-070306T1400Z/
/O.COR.KBUF.WC.Y.0005.000000T0000Z-070306T1700Z/
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-
CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...
WELLSVILLE...ORCHARD PARK...SPRINGVILLE
458 AM EST TUE MAR 6 2007

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...
...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

SNOWFALL WILL NOT BE A REAL FACTOR TODAY BUT WINDS GUSTS OF 30 TO
35 MPH FOR AWHILE THIS MORNING WILL CONTINUE TO CAUSE POOR
VISIBILITIES IN BLOWING AND DRIFTING SNOW IN OPEN AREAS. NEW
SNOWFALL WILL LIKELY BE LESS THAN AN INCH.

IF YOU WILL BE TRAVELING ACROSS THE REGION ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. MANY ACCIDENTS WERE REPORTED YESTERDAY
AND OVERNIGHT DUE TO SUDDEN VISIBILITY CHANGES ON RURAL OPEN
HIGHWAYS.

WIND CHILLS WILL BE AS LOW AS 15 TO 24 BELOW THIS MORNING. THIS
MEETS ADVISORY CRITERIA. YOU SHOULD DRESS IN LAYERED CLOTHING AND
HAVE AS LITTLE FLESH EXPOSED AS POSSIBLE TO PREVENT FROST BITE.

$$

NYZ007-008-061700-
/O.CON.KBUF.WC.Y.0005.000000T0000Z-070306T1700Z/
JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...WATERTOWN...LOWVILLE
458 AM EST TUE MAR 6 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

WIND CHILLS WILL BE AS LOW AS 20 TO 29 BELOW THIS MORNING. THIS
MEETS ADVISORY CRITERIA. YOU SHOULD DRESS IN LAYERED CLOTHING AND
HAVE AS LITTLE FLESH EXPOSED AS POSSIBLE TO PREVENT FROST BITE.

$$

SAGE

What forecasters said that day

The local office's own words before this blowing snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this blowing snow advisory went out at Mar 6, 3:41 AM EST, 48 minutes earlier.

Area forecast discussion, Mar 6, 3:41 AM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
341 AM EST TUE MAR 6 2007

.SYNOPSIS...

THE BRISK NORTHWEST FLOW WILL BEGIN TO RELAX THIS MORNING AS DEEP
LOW PRESSURE WITHDRAWS NORTHEAST FROM THE CANADIAN MARITIMES AND
HIGH PRESSURE BUILDS EASTWARD FROM THE UPPER GREAT LAKES REGION.
HOWEVER...THE COLDEST CORE OF ARCTIC AIR WILL BE VERY SLOW TO
RETREAT EASTWARD. RECORD COLD HIGHS MAY BE TIED OR BROKEN.

THE HIGH IS EXPECTED TO CREST OVER OUR REGION AROUND MIDNIGHT
TONIGHT THEN A WEAK SURFACE LOW WILL MOVE EAST ACROSS THE OHIO
VALLEY...REACHING THE MID ATLANTIC COAST WEDNESDAY. OUR REGION WILL
LIKELY BE WITHIN THE NORTHERN EDGE OF THE SNOW SHIELD.

A FRESH SUPPLY OF ARCTIC AIR WILL MOVE IN WEDNESDAY NIGHT AND
THURSDAY AS HIGH PRESSURE BUILDS SOUTHEAST FROM JAMES BAY. THIS HIGH
WILL CREST OVER US ON FRIDAY FOLLOWED BY THE LONG AWAITED PATTERN
CHANGE FOR THE WEEKEND. SEE DETAILS BELOW...

&&

.SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...

THE BLOWING SNOW PROBLEM IS EXPECTED TO CONTINUE EARLY THIS MORNING
ESPECIALLY IN RURAL OPEN AREAS AS WINDS CONTINUE TO GUST TO 30 MPH
OR MORE AT TIMES. NORTHWEST TO SOUTHEAST ORIENTED LAKE EFFECT
FINGERS WILL ALSO PERSIST FOR AWHILE...ESPECIALLY OFF LAKE ONTARIO.
LAKE INDUCED CAPE AND EQUILIBRIUM LEVELS WILL PEAK AROUND 12Z. FLOW
IS WELL ALIGNED BUT FETCH IS SHORT AND MOISTURE IS SHALLOW. NOTHING
MORE THAN AN INCH OR SO OF NEW SNOW IS EXPECTED IN NARROW BANDS.
NAM12 OMEGA FIELDS DIMINISH SIGNIFICANTLY AFTER 12Z. WE WILL
RENAME THE ADVISORY TO JUST BLOWING SNOW SINCE SNOWFALL AMOUNTS
WILL BE SO LOW PROLONG IT TWO HOURS LONGER SINCE OPEN AREAS WILL
LIKELY STILL HAVE POOR VISIBILITIES. THE COLDEST CORE OF ARCTIC AIR WILL BE
OVER US THIS MORNING. WIND CHILL ADVISORIES WILL CONTINUE THROUGH
NOON AS SCHEDULED. WE WILL BE NEAR RECORD LEVELS FOR TODAYS LOWS
AND ALSO FOR LOWEST HIGHS. SEE FYI SECTION BELOW. 850 MB
TEMPERATURES ARE A GOOD 3 STANDARD DEVIATIONS BELOW NORMAL. AT
LEAST WITH HIGH PRESSURE BUILDING SOUTHEAST FROM THE UPPER LAKES
THE WINDS WILL BE LESS NOTABLE BY LATE MORNING AND THIS AFTERNOON.

THE HIGH IS EXPECTED TO CREST OVER US TONIGHT BUT A SHORT WAVE IN
THE UPPER NORTHWEST FLOW WILL RESULT IN A WEAK SURFACE LOW TRACKING
ACROSS THE OHIO VALLEY WEDNESDAY. WE WILL LIKELY BE ON THE NORTHERN
PART OF THE SNOW SHIELD LATE TONIGHT AND WEDNESDAY AS THE LOW MOVES
TO THE MID ATLANTIC COAST. WE ARE A LITTLE CONCERNED...
HOWEVER...WITH AN IMPRESSIVE OMEGA FIELD ON THE NAM12 OVERNIGHT
TONIGHT FOR SOME LINGERING LAKE EFFECT ALONG THE LAKE ONTARIO SHORE.
THE STRONGEST OMEGA RUNS FROM EASTERN WAYNE COUNTY INTO NORTHERN
CAYUGA AND OSWEGO COUNTIES. THIS AREA WILL HAVE TO BE MONITORED. FOR
OTHER AREAS IT APPEARS THAT ANY SNOW WILL BE LIGHT IN NATURE.

A FRESH SUPPLY OF ARCTIC AIR MOVES IN WEDNESDAY NIGHT AND THURSDAY
WITH MORE LAKE EFFECT CONCERNS SOUTH OF LAKE ONTARIO ON A NORTHWEST
FLOW. AN ARCTIC HIGH WILL BUILD OVER US THURSDAY AND THURSDAY NIGHT
THEN THE UPPER FLOW FINALLY BECOMES ZONAL AND PACIFIC FOR THE
WEEKEND. SEE LONG TERM DISCUSSION BELOW...

FYI...RECORDS FOR TODAY MAR 6...
BUF...LOW MAX 12 /1901/ MIN +1 /1901/
ROC...LOW MAX 10 /1901/ MIN -3 /1948/

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...

THE LONG AWAITED BREAK IN THE PATTERN SEEMS TO BE AT HAND. THE LAST
OF THE FRIGID AIR LIFTS OUT ON FRIDAY AS A STRONG RIDGE OF HIGH
PRESSURE WORKS ACROSS THE REGION. TEMPS RECOVER NICELY...BUT WILL
NOT GO AS MILD AS HPC...STILL L-M 30S WILL DO. SOUTHERLY FLOW
INCREASES LATER FRI NT INTO SATURDAY AHEAD OF FRONTAL SYSTEM
EXPECTED TO CROSS THE EASTERN LAKES DURING SATURDAY OR SAT NT. 850
MB TEMPS RISE WELL ABOVE ZERO AND TEMPS SHOULD REBOUND STRONGLY WITH
SOUTHERLY FLOW...AT LEAST INTO 40S. WILL HAVE A SHOWER THREAT AS
WELL...40 POPS AREAWIDE FOR NOW.

SOME DISAGREEMENT IN MODELS LATER IN WEEKEND. GFS HOLDS FRONT NEARBY
UNTIL MONDAY WHEN A LOW MOVE SUP ALONG IT. HPC GRAPHICS SHOW FRONT
RECEDING TO THE ATLANTIC COAST SUNDAY AND MONDAY LEAVING US DRY AND
MILD. FOR NOW WILL CONTINUE WITH LOW CHC POPS (RAIN) SUNDAY AND 20
POPS MONDAY. TEMPS STILL OVER 40 EACH DAY. NOT A BAD PERIOD.

WARMER WX NEXT WEEKEND ALONG WITH AT LEAST SOME QPF WILL UNDOUBTEDLY
RESULT IN SOME HYDRO CONCERNS...ESPECIALLY REGARDING CREEK ICE AFTER
DEEP FREEZEUP FOR MUCH OF THIS WEEK. PLENTY OF TIME TO ADDRESS THOSE
ISSUES. ANOTHER SPRING FLOOD OUTLOOK WILL BE ISSUED FRIDAY.

&&

.AVIATION /09Z-06Z/...

WHILE VFR CONDITIONS WILL BE FOUND ACROSS THE MAJORITY OF WRN AND
ESPECIALLY NORTH CENTRAL NEW YORK OVERNIGHT...ARCTIC AIR POURING
ACROSS LAKE ONTARIO WILL CONTINUE TO PRODUCE FINGERS OF LAKE
EFFECT SNOW. THIS WILL INCLUDE TIMES OF MVFR CIGS/VSBYS IN LAKE
SNOWS.

ON TUESDAY...WINDS IN THE LOWEST 5K FT WILL START TO BACK TO THE
WEST AND EVENTUALLY TO THE SOUTHWEST. THIS WILL SHUT DOWN THE
MULTI-BAND LAKE EFFECT SNOW SHOWERS WITH VFR CONDITIONS ANTICIPATED
THROUGHOUT.

ALONG WITH THE OCCASIONAL MVFR CONDITIONS OVERNIGHT...SFC WINDS WILL
GUST TO 30 KNOTS AT TIMES. THESE WINDS WILL START TO SUBSIDE AROUND
DAYBREAK.

&&

.MARINE...

STRONG TO GALE FORCE NORTHWESTERLIES WILL CONTINUE ON THE OPEN AND
NEARSHORE WATERS OF LAKE ONTARIO THROUGH THIS EVENING AND GRADUALLY
DIMINISH BELOW GALE FORCE WELL AFTER MIDNIGHT TONIGHT. AS SUCH...THE
GALE WARNING ALREADY IN EFFECT FOR THE OPEN LAKE HAS BEEN EXTENDED
TO COVER THE NEARSHORE ZONES AS WELL.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...BLOWING SNOW ADVISORY UNTIL 9 AM EST THIS MORNING FOR
     NYZ001>006-010>014-019>021-085.
     WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR NYZ001>008-
     010>014-019>021-085.
MARINE...GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR LOZ042>045-
         062>065.

&&

SYNOPSIS...SAGE
SHORT TERM...SAGE
LONG TERM...SFM
AVIATION...RSH
MARINE...TJP
Hazardous weather outlook, Mar 5, 3:40 PM EST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
340 PM EST MON MAR 5 2007

NYZ010-012-020-021-085-061000-
NORTHERN ERIE-WYOMING-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
340 PM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL 7 PM THIS EVENING.
A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-011-061000-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-
340 PM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL 7 AM TUESDAY.
A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-061000-
JEFFERSON-LEWIS-
340 PM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL MIDNIGHT.
A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ061-061000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO-
340 PM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-061000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
340 PM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-SLZ022-061000-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
340 PM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO
AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING IS IN EFFECT UNTIL 6 AM TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

SLZ024-061000-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
340 PM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SAINT LAWRENCE
RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

NYZ013-014-019-061000-
LIVINGSTON-ONTARIO-CHAUTAUQUA-
340 PM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW
YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT UNTIL MIDNIGHT
TONIGHT...EXCEPT 7 AM TUESDAY FOR CHAUTAUQUA COUNTY.
A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER
CASE): HTTP://WWW.WEATHER.GOV/BUF

Nearby

Blowing Snow Advisories in New York, 2007Every blowing snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.